MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C0H11, KII DISSECTING BALLOON, OVL, 3/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES C0H11, KII DISSECTING BALLOON, OVL, 3/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number C0H11
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Date of Event 01/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: bilateral inguinal hernia repair.Event description: the rep was present during the case.At the start of the procedure, the surgeon made the dissection and inserted the dissecting balloon device into the incision.The surgeon inserted the 10mm scope and then attached the bulb tubing and started pumping the bulb under visualization.After about 10-11 pumps the surgeon noted that the fascia on the left side of the patient was damaged and had a hole.The surgeon believes this damage was caused by the balloon.The surgeon did not move the device during inflation.The exact size of the hole was not specified to the rep.After the hole was noted, the surgeon continued forward with the tep approach.The surgeon had to insert an additional trocar into the patient due to insufflation leakage that the surgeon attributed to the hole in the fascia.The surgeon used an energy device to close the defect in the fascia.The procedure was completed and patient status is fine.The patient has no prior surgeries, no anticipated complications, and no comorbidities.Product is available for return.Intervention: after the hole was noted, the surgeon moved forward with the tep approach.The surgeon had to insert an additional trocar into the patient.The surgeon used an energy device to close the defect in the fascia.Patient status: patient is currently fine.
 
Event or Problem Description
Procedure performed: bilateral inguinal hernia repair.Event description: the rep was present during the case.At the start of the procedure, the surgeon made the dissection and inserted the dissecting balloon device into the incision.The surgeon inserted the 10mm scope and then attached the bulb tubing and started pumping the bulb under visualization.After about 10-11 pumps the surgeon noted that the fascia on the left side of the patient was damaged and had a hole.The surgeon believes this damage was caused by the balloon.The surgeon did not move the device during inflation.The exact size of the hole was not specified to the rep.After the hole was noted, the surgeon continued forward with the tep approach.The surgeon had to insert an additional trocar into the patient due to insufflation leakage that the surgeon attributed to the hole in the fascia.The surgeon used an energy device to close the defect in the fascia.The procedure was completed and patient status is fine.The patient has no prior surgeries, no anticipated complications, and no comorbidities.Product is available for return.Additional information received via email on 17jan2022 from applied medical representative: the scope used was "[device name]".The patient did not have any anatomical issues that interfered with inflation.The fascia defect was about 3cm in diameter.Additional information received via phone on 20jan2022 from applied medical representative: the surgeon described the hernia as a direct hernia.The surgeon has photos of the defect on a flash drive and the rep will attempt to retrieve a copy of those photos.Additional information received via email on 24jan2022 from applied medical representative: "the doctor was not able to locate the photos." additional information received via email on 15feb2022 from applied medical representative: "the defect that occurred was through the posterior sheath of the peritoneum." intervention: after the hole was noted, the surgeon moved forward with the tep approach.The surgeon had to insert an additional trocar into the patient.The surgeon used an energy device to close the defect in the fascia.Patient status: patient is currently fine.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Testing was performed on the event unit.The event unit functioned as intended and there were no visible non-conformances.Based on input received from applied medical clinical subject matter experts, it is possible that the reported event was caused by incorrect placement or torquing of the unit.It is also possible that the balloon did not unfurl properly.Applied medical has reviewed the details surrounding the event and related products.At this time, applied medical is unable to determine the exact root cause of the injury or confirm that a product malfunction occurred.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.

Brand Name
C0H11, KII DISSECTING BALLOON, OVL, 3/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key13253242
Report Number2027111-2022-00317
Device Sequence Number4431902
Product Code GCJ
UDI-Device Identifier00607915136703
UDI-Public(01)00607915136703(17)240728(30)01(10)1424988
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K182024
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2024
Device Model NumberC0H11
Device Catalogue Number101474193
Device Lot Number1424988
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2022
Supplement Date Received by Manufacturer01/05/2022
Initial Report FDA Received Date01/13/2022
Supplement Report FDA Received Date04/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10MM SCOPE; OLYMPUS - HD 10MM RIGID
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown